MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the report, patient was seen as an outpatient on (b)(6) 2023 for thromboembolism, specifically an occlusion of the left internal carotid artery.Patient was not hospitalized and there is no evidence that an echo was performed.
 
Additional Manufacturer Narrative
The manufacturing records reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The device was implanted on (b)(6) 2020 in the aortic position of a 57-year-old male with a past medical history of calcific stenotic aortic valve, congestive heart failure, diabetes, hypertension, and hyperlipidemia.Patient is in the on-x aortic low dose post approval registry.This event was reported on (b)(6) 2024.The event occurred on(b)(6) 2023 and was reported by the site as a thromboembolism with an occlusion of the left internal carotid artery, the event is listed as ongoing with a duration of 52 weeks at time of reporting.Inr was reported as 1.8 (within study protocol range of 1.5-1.9) on (b)(6) 2023, however this was 49 days prior to the event, and we have no knowledge what the patients inr was closer to the time of the event.Medical records were provided with the following information: when his left eye is warm or cold it blanks out and he sees a negative image like a photograph.This has occurred for about 30 years since he was in an accident and had whiplash that resulted in an embolus in the cca (common carotid artery) that was treated with interventional angiography and when similar symptoms re-occurred, he sought medical care.A carotid doppler was performed showing a left occluded ica (internal carotid artery).This patient was followed per protocol with a follow up visit every 12 months (+/- 2 months) with recorded follow-up visits on (b)(6) 2020, (b)(6) 2021, (b)(6) 2022, (b)(6) 2023 and (b)(6) 2024.The next required follow up visit is to occur around (b)(6) 2025.This event was adjudicated as a thromboembolism, peripheral, major with associated left internal carotid obstruction and deemed valve related.With limited records for review, we are unable to arrive at a conclusive root cause, however the thromboembolism could be related to the left occluded ica or to inadequate coagulation as the inr at the time of the event is unknown.Thromboembolism is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of 1.6% per valve-year for mechanical aortic heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for any mechanical valve [ifu].The risk file was reviewed the found to thoroughly identify the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as far as possible by design and process.Postproduction residual risk is communicated in the product¿s labeling and ifu (instructions for use).The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key19951598
Report Number1649833-2024-00040
Device Sequence Number8967347
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale